Pseudo-differential Operators Associated to General Type I Locally Compact Groups

  • Marius MăntoiuEmail author
  • Maximiliano Sandoval
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 275)


In a recent paper by M. Măntoiu and M. Ruzhansky, a global pseudo-differential calculus has been developed for unimodular groups of type I. In the present article we generalize the main results to arbitrary locally compact groups of type I. Our methods involve the use of Plancherel’s theorem for non-unimodular groups. We also make connections with a \(C^*\)-algebraic formalism, involving dynamical systems, and give explicit constructions for the group of affine transformations of the real line.


Locally compact group Lie group Noncommutative Plancherel theorem Modular function Pseudo-differential operator 



M. Sandoval has been supported by Beca de Magister Nacional 2016 Conicyt and partially supported by Núcleo Milenio de Física Matemática RC120002. M. Măntoiu is supported by the Fondecyt Project 1160359.


  1. 1.
    Bahouri, H., Fermanian-Kammerer, C., Gallagher, I.: Phase space analysis and pseudo-differential calculus on the Heisenberg group. Astérisque 342 (2012)Google Scholar
  2. 2.
    Bruhat, F.: Distributions sur un groupe localement compact et applications a l’étude des représentations des groupes \(p\)-adiques. Bull. Soc. Math. France 89, 43–75 (1961)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bustos, H., Măntoiu, M.: Twisted pseudo-differential operators on type I locally compact groups. Illinois J. Math. 60(2), 365–390 (2016)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Christ, M., Geller, D., Glowacki, P., Polin, L.: Pseudo-differential operators on groups with dilations. Duke Math. J. 68(1), 31–65 (1992)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Delgado, J., Ruzhansky, M.: \(L^p\)-nuclearity, traces, and Grothendieck-Lidskii formula on compact Lie groups. J. Math. Pures Appl. 102(1), 153–172 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Derighetti, A.: Convolution Operators on Groups. Lecture Notes of the Unione Matematica Italiana, vol. 11, Springer, Heidelberg; UMI, Bologna (2011)CrossRefGoogle Scholar
  7. 7.
    Dixmier, J.: Les \(C^*\)-algébres et leurs représentations, Cahiers Scientifiques, Fasc. XXIX, Gauthier-Villars Cie, Paris (1964)Google Scholar
  8. 8.
    Duflo, M., Moore, C.C.: On the regular representation of a nonunimodular locally compact group. J. Funct. Anal. 21(2), 209–243 (1976)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Fischer, V., Ruzhansky, M.: Quantization on Nilpotent Lie Groups. Progress in Mathematics. Birkhäuser, Basel (2016)Google Scholar
  10. 10.
    Folland, G.B.: A Course in Abstract Harmonic Analysis, 2nd edn. Textbooks in Mathematics. CRC Press, Boca Raton, FL (2016)Google Scholar
  11. 11.
    Führ, H.: Abstract Harmonic Analysis of Continuous Wavelet Transforms. Lecture Notes in Mathematics, vol. 1863. Springer-Verlag, Berlin (2005)Google Scholar
  12. 12.
    Glowacki, P.: Invertibility of convolution operators on homogeneous groups. Rev. Mat. Iberoam. 28(1), 141–156 (2012)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Glowacki, P.: The Melin calculus for general homogeneous groups. Ark. Mat. 45(1), 31–48 (2007)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Iftimie, V., Măntoiu, M., Purice, R.: Magnetic pseudo-differential operators. Publ. RIMS. 43, 585–623 (2007)CrossRefGoogle Scholar
  15. 15.
    Mackey, G.W.: The Theory of Unitary Group Representations. University of Chicago Press, Chicago, London (1976)zbMATHGoogle Scholar
  16. 16.
    Măntoiu, M.: Essential spectrum and Fredholm properties for operators on locally compact groups. J. Oper. Theory 77(2), 481–501 (2017)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Melin, A.: Parametrix constructions for right invariant differential operators on nilpotent groups. Ann. Global Anal. Geom. 1(1), 79–130 (1983)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Măntoiu, M., Purice, R.: The magnetic Weyl calculus. J. Math. Phys. 45(4), 1394–1417 (2004)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Măntoiu, M., Purice, R., Richard, S.: Spectral and propagation results for magnetic Schrödinger operators; A \(C^*\)-algebraic framework. J. Funct. Anal. 250, 42–67 (2007)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Măntoiu, M., Ruzhansky, M.: Pseudo-differential operators, Wigner transform and Weyl systems on type I locally compact groups. Doc, Math (2017)Google Scholar
  21. 21.
    Măntoiu, M., Ruzhansky, M.: Quantizations on nilpotent Lie groups and algebras having flat coadjoint orbits, Preprint ArXiV and submittedGoogle Scholar
  22. 22.
    Ruzhansky, M. and Turunen, V.: Pseudo-differential Operators and Symmetries Pseudo-differential Operators. Theory and Applications, vol. 2. Birkhäuser, Basel (2010)CrossRefGoogle Scholar
  23. 23.
    Ruzhansky, M., Turunen, V.: Quantization of pseudo-differential operators on the torus. J. Fourier Anal. Appl. 16, 943–982 (2010)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Ruzhansky, M., Turunen, V.: Global quantization of pseudo-differential operators on compact Lie groups, SU(2), 3-sphere, and homogeneous spaces. Int. Math. Res. Not. IMRN 11, 2439–2496 (2013)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Ruzhansky, M., Turunen, V., Wirth, J.: Hörmander-class of pseudo-differential operators on compact Lie groups and global hypoellipticity. J. Fourier Anal. Appl. 20, 476–499 (2014)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Ruzhansky, M., Wirth, J.: Global functional calculus for operators on compact Lie groups. J. Funct. Anal. 267, 144–172 (2014)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Tatsuuma, N.: Plancherel formula for non-unimodular locally compact groups. J. Math. Kyoto Univ. 12, 179–261 (1972)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Taylor, M.E.: Pseudo-differential Operators. Princeton Mathematical Series, vol. 34. Princeton University Press, Princeton, NJ (1981)Google Scholar
  29. 29.
    Taylor, M.E.: Noncommutative Microlocal Analysis I. American Mathematical Soc., vol. 52, no. 313 (1984)Google Scholar
  30. 30.
    Williams, D.P.: Crossed Products of \(C^*\)-Algebras, Mathematical Surveys and Monographs, vol. 34. American Mathematical Society, Providence, RI (2007)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Name, Facultad de Ciencias, Departamento de MatematicasUniversidad de ChileSantiagoChile
  2. 2.Facultad de CienciasUniversidad de ChileSantiagoChile

Personalised recommendations